Alert archive / Oregon / Beach Hazards Statements in 2025

Beach Hazards Statement 7, NWS Medford, OR

April 3, 2025Coos County, Curry County, Douglas County, Oregon

NWS Medford, OR issued this beach hazards statement at Apr 3, 2025, 8:40 PM PDT for Coos County, Curry County, Douglas County, Oregon. It took effect at Apr 6, 2025, 5:00 AM PDT. It was in force for 12 hr.

The area

The counties it named.

The facts

Issued
Apr 3, 2025, 8:40 PM PDT (03:40 UTC)
In effect from
Apr 6, 2025, 5:00 AM PDT
Expired
Apr 6, 2025, 5:00 PM PDT
In force
12 hr
Issued by
NWS Medford, OR

Counties Coos County, OR, Curry County, OR, Douglas County, OR

The radar

The Medford radar (KMAX), 135 km from the middle of the area, began a volume at 03:44 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Medford/Jackson, OR (KMFR), launched 00:00Z, 3.7 hours before the alert went out and 108 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Medford/Jackson, OR at 00:00Z on 2025-04-04Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Medford/Jackson, OR at 00:00Z on 2025-04-04The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 18 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1926 m above ground
0-6 km bulk shear
70 kt
0-1 km storm-relative helicity
18 m²/s²
0-3 km storm-relative helicity
102 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

350 
WHUS46 KMFR 040340
CFWMFR

Coastal Hazard Message
National Weather Service Medford OR
840 PM PDT Thu Apr 3 2025

ORZ022-041145-
/O.NEW.KMFR.BH.S.0007.250406T1200Z-250406T2200Z/
Curry County Coast-
840 PM PDT Thu Apr 3 2025

...BEACH HAZARDS STATEMENT IN EFFECT FROM LATE SATURDAY NIGHT
THROUGH SUNDAY AFTERNOON...

* WHAT...A moderate risk of sneaker waves.

* WHERE...Curry County Coast.

* WHEN...From late Saturday night through Sunday afternoon.

* IMPACTS...Sneaker waves can run up significantly farther on
  beaches than normal, including over rocks and jetties. These
  waves can suddenly knock people off of their feet and quickly
  pull them into the cold ocean waters, resulting in serious
  injury or death. Waves may also lift driftwood logs, trapping
  anyone caught underneath.

* View the hazard area in detail at 
  https://www.wrh.noaa.gov/map/?wfo=mfr

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Avoid climbing on rocks and jetties. Stay away from the ocean and
remain out of the water to avoid hazardous conditions.

&&

$$

Visit us at https://www.weather.gov/Medford
6 follow-up statements
899 
WHUS46 KMFR 040957
CFWMFR

Coastal Hazard Message
National Weather Service Medford OR
257 AM PDT Fri Apr 4 2025

ORZ022-050000-
/O.CON.KMFR.BH.S.0007.250406T1200Z-250406T2200Z/
Curry County Coast-
257 AM PDT Fri Apr 4 2025

...BEACH HAZARDS STATEMENT REMAINS IN EFFECT FROM LATE SATURDAY
NIGHT THROUGH SUNDAY AFTERNOON...

* WHAT...A moderate risk of sneaker waves.

* WHERE...Curry County Coast.

* WHEN...From late Saturday night through Sunday afternoon.

* IMPACTS...Sneaker waves can run up significantly farther on 
  beaches than normal, including over rocks and jetties. These 
  waves can suddenly knock people off of their feet and quickly 
  pull them into the cold ocean waters, resulting in serious 
  injury or death. Waves may also lift driftwood logs, trapping 
  anyone caught underneath.

* View the hazard area in detail at 
  https://www.wrh.noaa.gov/map/?wfo=mfr

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Avoid climbing on rocks and jetties. Stay away from the ocean and
remain out of the water to avoid hazardous conditions.

&&

$$

Visit us at https://www.weather.gov/Medford
654 
WHUS46 KMFR 042042
CFWMFR

Coastal Hazard Message
National Weather Service Medford OR
142 PM PDT Fri Apr 4 2025

ORZ021-051200-
/O.EXB.KMFR.BH.S.0007.250406T1200Z-250407T0000Z/
South Central Oregon Coast-
142 PM PDT Fri Apr 4 2025

...BEACH HAZARDS STATEMENT IN EFFECT FROM LATE SATURDAY NIGHT
THROUGH SUNDAY AFTERNOON...

* WHAT...A moderate risk of sneaker waves.

* WHERE...All beaches of Douglas and Coos Counties.

* WHEN...From late Saturday night through Sunday afternoon.

* IMPACTS...Sneaker waves can run up significantly farther on 
  beaches than normal, including over rocks and jetties. These 
  waves can suddenly knock people off of their feet and quickly 
  pull them into the cold ocean waters, resulting in serious 
  injury or death. Waves may also lift driftwood logs, trapping 
  anyone caught underneath.

* View the hazard area in detail at 
  https://www.wrh.noaa.gov/map/?wfo=mfr

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Avoid climbing on rocks and jetties. Stay away from the ocean and
remain out of the water to avoid hazardous conditions.

&&

$$

ORZ022-051200-
/O.EXT.KMFR.BH.S.0007.250406T1200Z-250407T0000Z/
Curry County Coast-
142 PM PDT Fri Apr 4 2025

...BEACH HAZARDS STATEMENT NOW IN EFFECT FROM LATE SATURDAY NIGHT
THROUGH SUNDAY AFTERNOON...

* WHAT...A moderate risk of sneaker waves.

* WHERE...All beaches of Curry County.

* WHEN...From late Saturday night through Sunday afternoon.

* IMPACTS...Sneaker waves can run up significantly farther on 
  beaches than normal, including over rocks and jetties. These 
  waves can suddenly knock people off of their feet and quickly 
  pull them into the cold ocean waters, resulting in serious 
  injury or death. Waves may also lift driftwood logs, trapping 
  anyone caught underneath.

* View the hazard area in detail at 
  https://www.wrh.noaa.gov/map/?wfo=mfr

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Avoid climbing on rocks and jetties. Stay away from the ocean and
remain out of the water to avoid hazardous conditions.

&&

$$

Visit us at https://www.weather.gov/Medford
747 
WHUS46 KMFR 050905
CFWMFR

Coastal Hazard Message
National Weather Service Medford OR
205 AM PDT Sat Apr 5 2025

ORZ021-022-051715-
/O.CON.KMFR.BH.S.0007.250406T1200Z-250407T0000Z/
South Central Oregon Coast-Curry County Coast-
205 AM PDT Sat Apr 5 2025

...BEACH HAZARDS STATEMENT REMAINS IN EFFECT FROM LATE TONIGHT
THROUGH SUNDAY AFTERNOON...

* WHAT...A moderate risk of sneaker waves.

* WHERE...All beaches of Douglas and Coos Counties.

* WHEN...From late Saturday night through Sunday afternoon.

* IMPACTS...Sneaker waves can run up significantly farther on 
  beaches than normal, including over rocks and jetties. These 
  waves can suddenly knock people off of their feet and quickly 
  pull them into the cold ocean waters, resulting in serious 
  injury or death. Waves may also lift driftwood logs, trapping 
  anyone caught underneath.

* View the hazard area in detail at 
  https://www.wrh.noaa.gov/map/?wfo=mfr

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Avoid climbing on rocks and jetties. Stay away from the ocean and
remain out of the water to avoid hazardous conditions.

&&

$$

Visit us at https://www.weather.gov/Medford
424 
WHUS46 KMFR 051703
CFWMFR

Coastal Hazard Message
National Weather Service Medford OR
1003 AM PDT Sat Apr 5 2025

ORZ021-022-061100-
/O.CON.KMFR.BH.S.0007.250406T1200Z-250407T0000Z/
South Central Oregon Coast-Curry County Coast-
1003 AM PDT Sat Apr 5 2025

...BEACH HAZARDS STATEMENT REMAINS IN EFFECT FROM LATE TONIGHT
THROUGH SUNDAY AFTERNOON...

* WHAT...A moderate risk of sneaker waves.

* WHERE...All beaches of Douglas, Coos and Curry Counties.

* WHEN...From late tonight through Sunday afternoon.

* IMPACTS...Sneaker waves can run up significantly farther on 
  beaches than normal, including over rocks and jetties. These 
  waves can suddenly knock people off of their feet and quickly 
  pull them into the cold ocean waters, resulting in serious 
  injury or death. Waves may also lift driftwood logs, trapping 
  anyone caught underneath.

* View the hazard area in detail at 
  https://www.wrh.noaa.gov/map/?wfo=mfr

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Avoid climbing on rocks and jetties. Stay away from the ocean and
remain out of the water to avoid hazardous conditions.

&&

$$

Visit us at https://www.weather.gov/Medford
933 
WHUS46 KMFR 060909
CFWMFR

Coastal Hazard Message
National Weather Service Medford OR
209 AM PDT Sun Apr 6 2025

ORZ021-022-070000-
/O.CON.KMFR.BH.S.0007.250406T1200Z-250407T0000Z/
South Central Oregon Coast-Curry County Coast-
209 AM PDT Sun Apr 6 2025

...BEACH HAZARDS STATEMENT REMAINS IN EFFECT THROUGH THIS
AFTERNOON...

* WHAT...A moderate risk of sneaker waves.

* WHERE...All beaches of Douglas, Coos and Curry Counties.

* WHEN...From late tonight through Sunday afternoon.

* IMPACTS...Sneaker waves can run up significantly farther on 
  beaches than normal, including over rocks and jetties. These 
  waves can suddenly knock people off of their feet and quickly 
  pull them into the cold ocean waters, resulting in serious 
  injury or death. Waves may also lift driftwood logs, trapping 
  anyone caught underneath.

* View the hazard area in detail at 
  https://www.wrh.noaa.gov/map/?wfo=mfr

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Avoid climbing on rocks and jetties. Stay away from the ocean and
remain out of the water to avoid hazardous conditions.

&&

$$

Visit us at https://www.weather.gov/Medford
145 
WHUS46 KMFR 062055
CFWMFR

Coastal Hazard Message
National Weather Service Medford OR
155 PM PDT Sun Apr 6 2025

ORZ021-022-070000-
/O.CON.KMFR.BH.S.0007.000000T0000Z-250407T0000Z/
South Central Oregon Coast-Curry County Coast-
155 PM PDT Sun Apr 6 2025

...BEACH HAZARDS STATEMENT REMAINS IN EFFECT UNTIL 5 PM PDT THIS
AFTERNOON...

* WHAT...A moderate risk of sneaker waves.

* WHERE...All beaches of Douglas, Coos and Curry Counties.

* WHEN...Until 5 PM PDT this afternoon.

* IMPACTS...Sneaker waves can run up significantly farther on 
  beaches than normal, including over rocks and jetties. These 
  waves can suddenly knock people off of their feet and quickly 
  pull them into the cold ocean waters, resulting in serious 
  injury or death. Waves may also lift driftwood logs, trapping 
  anyone caught underneath.

* View the hazard area in detail at 
  https://www.wrh.noaa.gov/map/?wfo=mfr

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Avoid climbing on rocks and jetties. Stay away from the ocean and
remain out of the water to avoid hazardous conditions.

&&

$$

Visit us at https://www.weather.gov/Medford

What forecasters said that day

The local office's own words before this beach hazards statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Medford, OR wrote its last area forecast discussion before this beach hazards statement went out at Apr 3, 4:22 PM PDT, 4 hours 18 minutes earlier.

Area forecast discussion, Apr 3, 4:22 PM PDT, 4 hours 18 minutes before
Area Forecast Discussion
National Weather Service Medford OR
422 PM PDT Thu Apr 3 2025

...Updated AVIATION discussion for 00Z TAFs...

.DISCUSSION...

KMAX is picking up on some echos in Modoc County this afternoon
as this upper level wave begins to exit the region. There are also
plenty of fair weather cumulus clouds covering locations west of
the Cascades this afternoon. Skies are anticipated to clear out
even further tonight with temperatures dropping down towards
freezing. We should see plenty of frost across the forecast area
and we did insert that into the gridded forecast.

Given that these low temperatures are pretty typical for this
time of year, and it is still early in the growing season, we
opted to not issue a frost advisory for any of our forecast zones
for tonight. Temperatures will likely hit the freezing mark in
the Illinois and Rogue valleys, although remains a few degrees
above freezing on the Umpqua Basin.

There was some question of fog building into the valleys, but dew
points appear to be a little too low as we mix out this
afternoon.

As high pressure remains in control, Friday and Saturday will be
quiet and rather typical for Spring weather in southern Oregon and
northern California. Highs will push into the upper 60's and lower
70's with clear skies.

Things begin to change up on Sunday with warm moist air pushing in
ahead of a cold front or one could analyze it as an occluded
front. In any case, models are very confident this front will hit
the Oregon coast, the only question is the exact timing. Some data
shows the front arriving as early as 5 am Sunday morning whereas
most data shows the front arriving later Sunday evening perhaps
into Sunday night. In any case, this band of rain will arrive with
snow levels starting around 8000 feet before falling to 4000 feet
behind the front, a pretty drastic change in snow levels. Snow
accumulation will be minimal with most of the precipitation
falling while snow levels are 6000+ feet. The only impact here is
the rain continuing to cause issues with landslides around the old
Archie Creek burnscar on highway 138. Total QPF is under 1 inch
with the exception of the coastal range in Curry County with up to
2 inches falling there. This rain should fall over a 36 hour
timespan and shouldn't produce widespread impacts.

Conditions will trend cooler around Tuesday with the probability
of precipitation around 10 to 50 percent. Those higher
probabilities will be in the northern sections of our forecast
zone and the lower probabilities in the northern portions of
California. Precipitation will again be light and not impactful
through this time.

From Wednesday into Friday, conditions look wet and it appears
we'll be under warmer southwest flow. Impacts are anticipated to
be minor, although we'll have to keep an eye on rivers or streams
starting to run higher.

-Smith

&&

.AVIATION...04/00Z TAFs...Northerly flow aloft is continuing to
bring scattered clouds, especially over Douglas and Lake counties.
Showers are minimal on radar, so VFR levels are expected to prevail
for most areas through the TAF period. A period of marine stratus is
possible over North Bend early Friday morning, and has been included
in the forecast. Guidance also shows weak fog signals for Roseburg
and Medford early Friday morning, but there is not enough confidence
in those outcomes to add them to the forecast. -TAD

&&

.MARINE...Updated 215 PM Thursday, April 2, 2025...Seas are
expected to be around 6 to 9 feet at 9 seconds today with north to
northwest winds generally in the 10-25 kt range, strongest to the
south. As a result, a Small Craft Advisory is in effect today out to
20 NM from shore off Cape Blanco, and extending to 60 NM from shore
off Pt. St. George. A period of improving conditions is expected
tomorrow morning through Saturday. Thereafter, a building long
period (17-20 seconds) west swell is anticipated on Sunday, and this
will likely lead to steep seas and hazardous conditions over the
waters. This is looking to continue into the start of next week as
well.

-Guerrero/Hermansen

&&

.MFR WATCHES/WARNINGS/ADVISORIES...
OR...CA...None.

PACIFIC COASTAL WATERS...Small Craft Advisory until 3 AM PDT Friday
     for PZZ356-376.

&&

Nearby

Beach Hazards Statements in Oregon, 2025Every beach hazards statement in 2025

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.